Volume 6, Issue 4
Discontinuous Galerkin Methods for Convection-diffusion Equations for Varying and Vanishing Diffusivity

J. Proft & B. Riviere

DOI:

Int. J. Numer. Anal. Mod., 6 (2009), pp. 533-561

Published online: 2009-06

Preview Purchase PDF 0 909
Export citation
  • Abstract

This work formulates and analyzes a new family of discontinuous Galerkin methods for the time-dependent convection-diffusion equation with highly varying diffusion coefficients, that do not require the use of slope limiting techniques. The proposed methods are based on the standard NIPG/SIPG techniques, but use special diffusive numerical fluxes at some important interfaces. The resulting numerical solutions have an L^2 error that is significantly smaller than the error obtained with standard discontinuous Galerkin methods. Theoretical convergence results are also obtained.

  • Keywords

Numerical fluxes discontinuous Galerkin methods high and low diffusivity L^2 error

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-6-533, author = {}, title = {Discontinuous Galerkin Methods for Convection-diffusion Equations for Varying and Vanishing Diffusivity}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2009}, volume = {6}, number = {4}, pages = {533--561}, abstract = {This work formulates and analyzes a new family of discontinuous Galerkin methods for the time-dependent convection-diffusion equation with highly varying diffusion coefficients, that do not require the use of slope limiting techniques. The proposed methods are based on the standard NIPG/SIPG techniques, but use special diffusive numerical fluxes at some important interfaces. The resulting numerical solutions have an L^2 error that is significantly smaller than the error obtained with standard discontinuous Galerkin methods. Theoretical convergence results are also obtained. }, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/783.html} }
TY - JOUR T1 - Discontinuous Galerkin Methods for Convection-diffusion Equations for Varying and Vanishing Diffusivity JO - International Journal of Numerical Analysis and Modeling VL - 4 SP - 533 EP - 561 PY - 2009 DA - 2009/06 SN - 6 DO - http://dor.org/ UR - https://global-sci.org/intro/article_detail/ijnam/783.html KW - Numerical fluxes KW - discontinuous Galerkin methods KW - high and low diffusivity KW - L^2 error AB - This work formulates and analyzes a new family of discontinuous Galerkin methods for the time-dependent convection-diffusion equation with highly varying diffusion coefficients, that do not require the use of slope limiting techniques. The proposed methods are based on the standard NIPG/SIPG techniques, but use special diffusive numerical fluxes at some important interfaces. The resulting numerical solutions have an L^2 error that is significantly smaller than the error obtained with standard discontinuous Galerkin methods. Theoretical convergence results are also obtained.
J. Proft & B. Riviere. (1970). Discontinuous Galerkin Methods for Convection-diffusion Equations for Varying and Vanishing Diffusivity. International Journal of Numerical Analysis and Modeling. 6 (4). 533-561. doi:
Copy to clipboard
The citation has been copied to your clipboard